MAUDE Adverse Event Report: NUVASIVE, INC. SPINOUS PROCESS PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

NUVASIVE, INC. SPINOUS PROCESS PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 7577045
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/21/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for investigation as it remains in-situ.No product malfunction reported related to the event.Potential adverse events and complications: "as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection." "potential risks identified with the use of this system, which may require additional surgery, include: infection." product remains in-situ.
 
Event or Problem Description
On (b)(6) 2011 a patient underwent an interlaminar lumbar instrumented fusion at l4-5 levels.Six weeks post index surgery patient was diagnosed with superficial wound infection and seroma.Patient was hospitalized for wound drainage and treated with antibiotics.

Brand Name
SPINOUS PROCESS PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6985301
Report Number2031966-2017-00138
Device Sequence Number18957037
Product Code KWP
UDI-Device Identifier00887517062352
UDI-Public00887517062352
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K073278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number7577045
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2011
Initial Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age61 YR